Skip to main content

Cycles for the dynamical study of foliated manifolds and complex manifolds

This is a preview of subscription content, access via your institution.


  • [As] Asimov, D.: Homotopy to divergence—free vector fields and an obstruction to finding a volume preserved by a non-singular vector field. I.A.S. Preprint (1976)

  • [Bo] Bourbaki, N., Livre VI. Integration, Ch. 6, p. 58 Paris: Hermann

  • [De] De Rham, G.: Variétés différentiables. Formes, courantes, formes harmoniques. Paris: Hermann 1955

    Google Scholar 

  • [E] Epstein, D.: Periodic Flows on 3-manifolds. Ann. of Math. (2) 95 (1972)

    Google Scholar 

  • [EMS] Edwards, R., Millett, K., Sullivan, D.: Foliations with all leaves compact. To appear in Topology (1976).

  • [F] Federer, H.: Geometric measure theory. Die Grundlehren ... Band 153. New York: Springer 1969

    MATH  Google Scholar 

  • [Fr] Fried, D.: To appear

  • [H] Haefliger, A.: Séminaire de Bourbaki 1967, Exposés 339 “Travaux de Novikov sur les feulletages”

  • [HE] Hawking, S. W., Ellis, G. F. R.: The large scale structure of space-time, p. 198. Cambridge: University Press 1973

    MATH  Book  Google Scholar 

  • [K] King, J.: The currents defined by analytic varieties. Acta Mathematical vol. 127, 1871

  • [M] Montgomery, D.: Pointwise Periodic Homeomorphisms. Amer. J. Math. 59 (1937)

  • [P] Plante, J.: Foliations with measure preserving holonomy. Ann. Math.102, 327–362 (1975)

    MathSciNet  Article  Google Scholar 

  • [Ph] Phelps, R.: Lectures on Choquet's theorem. Van Nostrand, Math. Studies # 7 (1966)

  • [PS] Phillips, A. Sullivan, D.: Geometry of Leaves. In preparation

  • [R] Ruelle, D.: Statistical mechanics. New York: Benjamin 1969

    MATH  Google Scholar 

  • [RS] Ruelle, D., Sullivan, D.: Currents, flows, and diffeomorphisms. Topology vol. 14 # 4.

  • [Sc] Schwartz, L.: Théorie des distributions. Nouvelle Edition. Paris: Hermann 1966

    MATH  Google Scholar 

  • [Sch] Schwartzmann, S.: Asymptotic cycles. Ann. Math.66, 270–284 (1957)

    Article  Google Scholar 

  • [S] Sullivan, D.: A counterexample to the periodic orbit conjecture. To appear Publications I.H.E.S. vol. 46. Also “A New Flow” B.A.M.S. (to appear) 1976

  • [SW] Sullivan, D. Williams, R.: Homology of attractors. To appear in Topology (1976)

  • [W] Whitney, H.: Geometric integration theory, Princeton: University Press 1957

    MATH  Google Scholar 

Download references

Author information

Authors and Affiliations


Additional information

To Jean-Pierre Serre

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Sullivan, D. Cycles for the dynamical study of foliated manifolds and complex manifolds. Invent Math 36, 225–255 (1976).

Download citation

  • Received:

  • Issue Date:

  • DOI:


  • Manifold
  • Complex Manifold
  • Homology Class
  • Cone Structure
  • Compact Complex Manifold